Do fillers and injectables cause lumps? How can I avoid them?

Quintessa Logo

Question: I have heard some fillers like Radiesse, Juvederm, and Botox can cause lumps in the treatment area. How can this be avoided?

Answer: I personally have definitely seen lumps from Radiesse or other injections and this is usually when we are trying to fill a relatively small crease or wrinkle and we are placing the filler in the actual dermis of the skin. Occasionally we may hit a hair follicle or a sebaceous gland and some of the filler then tends to try to go up towards the surface of the skin. This can lead to a very small, sometimes red nodule that essentially needs to be expressed for it to resolve.

This can be avoided by using the Radiesse for deeper folds or for volumetric enhancement of the face where the filler can be placed quite deep in the soft tissue and the risks of having any of these nodules is virtually eliminated. I would then use a hyaluronic acid filler for the smaller lines and folds since the risks of these nodules is extremely small with this type of filler material.

An aesthetic provider experienced with fillers knows how deep to insert the injectable. If you have any questions, want to view before/after photos, or would like a consultation — please contact us today!

Begin Your Quintessa Story

Whether you’re interested in plastic surgery or exploring non-surgical alternatives, we’re confident Quintessa’s team of certified specialists can help achieve the results you’re looking for. Schedule a consultation today or visit us in person at one of our southeastern Wisconsin locations in Delafield, MadisonMequon, Middleton and Sheboygan to learn more.